Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 2, 2001, 10:12 PM MDT for Logan County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 2001, 10:12 PM MDT (04:12 UTC)
- Expired
- Apr 2, 2001, 11:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 138 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
966 WUUS55 KBOU 030413 SVRDEN COC075-030500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1012 PM MDT MON APR 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 1100 PM MDT * AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTH OF WESTPLAINS...OR ABOUT 25 MILES WEST OF SIDNEY...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WESTPLAINS...TWIN BUTTES...PROCTOR...PEETZ...PADRONI...STERLING RESERVOIR...ILIFF AND CROOK. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4097 10355 4074 10354 4074 10269 4099 10265 KLEYLA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:55 PM MDT, 7 hours 17 minutes earlier.
Area forecast discussion, Apr 2, 2:55 PM MDT, 7 hours 17 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 255 PM MDT MON APR 2 2001 SHORT TERM DISCUSSION: CURRENT RADAR SHOWING A COUPLE HEALTHY NEAR STATIONARY BOUNDARIES ONE OVER THE EASTERN DENVER METRO AREA...THE OTHER WELL EAST OF THE RADAR. THIS IS JUST NOW A CELL DEVELOPING ONE THIS BOUNDARY IN THE SOUTHEAST CORNER OF WELD COUNTY. RADAR ALSO SHOWING AN INCREASING SOUTHWESTERLY FLOW WIND SIGNATURE OVER PARK...DOUGLAS...AND JEFFERSON COUNTIES. A VIGOROUS DENVER CYCLONE CONTINUES IN PROGRESS WITH THE SOUTHEASTERLIES BRINGING IN NEAR 50 DEGREE F DEW POINTS TO THE FAR SOUTHEAST CORNER. 18Z ETA FORECAST SOUNDINGS AND CROSS SECTIONS SHOWING PLENTY OF CONVECTIVE POTENTIAL...ESPECIALLY OUT EAST FOR EARLY THIS EVENING. CAPES ABOVE 1000 JOULES/KG...GOOD POTENTIAL INSTABILITY...BEAUTIFUL SHEAR...A GREAT LOOKING...FAIRLY DEEP THETA-E AXIS OVER THE AREA... EVEN SOME WEAK Q-G ASCENT IN THE SYNOPTIC SCALE TO WORK WITH. ONLY PROBLEM NOW IS NOT ENOUGH HEAT. SOUNDINGS SAY MID 60S ARE NEEDED ...AND IT IS GETTING CLOSE. CURRENT FORECAST IS OK...MAY GO A TAD HIGHER POPS IN THE NORTHEAST CORNER...BUT NONE TO ISOLATED BACK AGAINST THE FOOTHILLS. LITTLE EXPECTED IN THE MOUNTAINS...NOT GREAT MOISTURE TO WORK WITH...WILL HIT THE WINDS THOUGH. FOR TEMPERATURES ...GRIDS SHOW READINGS 1-2 DEGREES C WARMER FOR LOWS THEN THIS MORNING'S. RJK LONG TERM DISCUSSION: SW FLOW ALF TO CONT OVER CO THRU THURS AS TROF ELONGATES OVER PAC NW WITH LOW CENTER FORMING AND CLOSING OFF NR THE CA COAST BY 12Z THURS. THIS LOW IS THEN PROGD TO MOVE INLAND THRU SRN CA THURS AND KICK NEWD FRI AND SAT. AVN ACTUALLY FORMS A NEW LOW CENTER IN UT FRI WHILE MRF KEEPS CLOSED LOW AS A SINGLE ENTITY WHILE MOVING IT NEWD PAST 4 CRNRS TO NC CO AND THEN INTO MN. NOT SURE EITHER MODEL CORRECT KICKING THIS LOW SO FAST AND SO FAR N BUT WILL DEAL WITH THAT IN NEXT PARAGRAPH. AS FOR SHORTER TERM SWLY FLOW STG ENUF AND DRY ENUF THAT MTNS...FTHLS AND I-25 CORRIDOR SHUD REMAIN IN DRY DWNSLP PTRN FOR WINDY BUT NO PCPN. MAIN PRBLM FOR NEXT TW0 DAYS WILL BE CNVCTN IN NERN CO DUE SELY FLOW AND INCRSG DWPTS E OF DEN. AMS TO BECOME UNSTBL ENUF TO WARRANT MENTN OF SOME AFTN/EVE SHWRS AND TSTMS IN NERN PLAINS AS LAPSE RATES TO BE IN THE 7-8 DEG C/KM RANGE WITH CAPES PROGD TO RANGE FROM 400-1000 JOULES TUES AFTN E OF A FORT MORGAN TO LIMON LINE. LITTLE LESS CAPE ON WED AS STNRY BOUNDARY BEGINS TO LIFT NEWD ENUF TO ALLOW DWPTS TO DROP BACK INTO 30S. IN SHORT NOT MUCH CHANGE TO GOING FCSTS FOR FIRST TWO DAYS WITH DRYER AIR AND MOSTLY SUNNY SKIES FROM I-25 WEST EXCEPT FOR USUAL MTN CU. FURTHER E...PTLY CLDY AND ISOLD SHWRS/TSTMS OKAY FOR TMW WITH LESS ACTVTY WED. WILL LEAVE THE EXTENDED PRETTY MUCH AS IS SNC LATEST MRF TAKES LOW ON AN EVEN FURTHER NRN JOURNEY THAN THE PREV 2 RUNS. TWO DAYS AGO MRF HAD LOW KICKING EWD THRU SRN AZ AND SRN NM. YESTERDAY IT MOVED IT PAST 4 CRNRS TO ERN CO AND THEN TO KS-NE BRDR. NOW IT TAKES IT NEWD PAST 4 CRNRS THRU NC CO TO MN BY SAT. AVN EVEN FURTHER N WITH LOW BY FORMING NEW CENTER OVER WY/MT. HAVE LOW CONFIDENCE IN THIS SCENARIO DUE TO THE FAST MVMT FCST FOR THIS SYSTEM AND FACT THAT MOST STORMS THIS SEASON HAVE STAYED S NR THE MEXICO BORDER. HAVE CHC POPS IN FCST FOR THURS AND BYND ALREADY AND SEE NO WAY TO IMPROVE ON THAT AT THIS TIME. WEAK RDG TO MOVE ACROSS CO SUN WITH SWLY FLOW RETURNING FOR SUN AFTN AND MON AS NEXT SYSTEM BEGINS TO DIVE SWD ALG COAST. THIS SHUD KEEP A LID ON PCPN FOR THOSE TWO DAYS WITH LESS MSTR AVBL AND LACK OF DYNMCS. APPEARS UPPER FLOW WILL BE q STG ENUF TO CREATE GUSTY WINDS SUN AND MON AT LEAST IN MTNS AND HIER FTHLS. RUBBLE .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:03 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.